Alert archive / Oregon / High Wind Warnings in 2006

High Wind Warning 35, NWS Medford, OR

December 26, 2006Siskiyou County, California; Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Dec 26, 2006, 3:31 AM PST for Siskiyou County, California; Coos County, Curry County, Douglas County, Oregon. It was in force for 18 hr. 19 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 26, 2006, 3:31 AM PST (11:31 UTC)
Expired
Dec 26, 2006, 10:00 PM PST
In force
18 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 89 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 26, 5:05 AM PSTHEAVY RAIN 3.544 Ne Gold Beach, OR24 HOUR AMOUNT FROM 5AM 12/25/06 TO PRESENT...
Dec 26, 7:28 AM PSTHEAVY RAIN 1.392 Se Roseburg, OR24 HOUR ACCUMULATION ENDING AT 7AM
Dec 26, 7:28 AM PSTHEAVY RAIN 2.2Sutherlin, OR22 HOUR ACCUMULATION ENDING AT 7AM
Dec 26, 7:28 AM PSTHEAVY RAIN 2.24N Myrtle Point, OR24 HOUR ACCUMULATION ENDING AT 7AM
Dec 26, 7:28 AM PSTHEAVY RAIN 2.351 N Coos Bay, OR24 HOUR ACCUMULATION ENDING AT 7AM
Dec 26, 9:48 AM PSTHEAVY RAIN 1.446 Ese Coos Bay, OR24 HOUR RAINFALL TOTAL ENDING AT 900 AM PST.
Dec 26, 9:48 AM PSTHEAVY RAIN 1.723 Nw Roseburg, OR24 HOUR RAINFALL ENDING AT 1200 PM PST.
Dec 26, 9:48 AM PSTHEAVY RAIN 1.797 Wnw Roseburg, OR24 HOUR RAINFALL ENDING AT 900 AM PST.
Dec 26, 9:48 AM PSTHEAVY RAIN 5.921 W Bandon, OR36 HOUR RAINFALL ENDING 1000 AM PST. SPOTTER ALSO RECORDED A 55 MPH WIND GUST.
Dec 26, 1:12 PM PSTHEAVY RAIN 5.74 Nne Coos Bay, OR48 HOUR RAINFALL ENDING AT 1000AM PST.
Dec 26, 1:33 PM PSTHEAVY SNOW 4N Mount Shasta, CAOBSERVED 4 INCHES OF SNOW OVER THE PAST 4 HOURS. SNOW IS REPORTED TO BE HEAVY AND WET.
Dec 26, 3:49 PM PSTHEAVY RAIN 1.52 Nnw Sitkum, OR21 HOUR RAINFALL ENDING AT 400 PM PST.
Dec 26, 3:49 PM PSTHEAVY RAIN 2.571 N Coos Bay, OR22 HOUR RAINFALL ENDING AT 400 PM PST.
Dec 26, 3:49 PM PSTHEAVY RAIN 2.771 N Coos Bay, OR24 HOUR RAINFALL ENDING AT 400 PM PST.
Dec 26, 3:49 PM PSTHEAVY RAIN 2.841 N Happy Camp, CA24 HOUR RAINFALL ENDING AT 400 PM PST.
Dec 26, 3:49 PM PSTHEAVY SNOW 61 Nw Yreka, CA6 INCHES OF SNOW OBSERVED SINCE 800 AM PST.
Dec 26, 4:03 PM PSTSNOW 3W Mount Shasta, CASNOWFALL SINCE 6 AM. ALSO BREEZY.
Dec 26, 10:07 PM PSTHEAVY RAIN 1.091 N Roseburg, OR24 HOUR TOTAL ENDING 10 PM.
Dec 26, 10:07 PM PSTHEAVY RAIN 2.323 N Roseburg, OR23.75 HOUR TOTAL ENDING 1145 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
472 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 261131
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
331 AM PST TUE DEC 26 2006

ORZ021-022-261930-
/O.NEW.KMFR.HW.W.0035.061226T1131Z-061227T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
331 AM PST TUE DEC 26 2006

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM MOVING TOWARD THE OREGON COAST WILL
PRODUCE SOUTH WIND GUSTS TO 60 TO 70 MPH ALONG THE SOUTH OREGON
COAST TODAY. THE STRONGEST GUSTS WILL BE FROM AROUND GOLD BEACH
TO CAPE ARAGO.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-261930-
/O.CON.KMFR.WI.Y.0035.000000T0000Z-061227T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
331 AM PST TUE DEC 26 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

WINDS IN THE SHASTA VALLEY WILL CONTINUE AT 25 TO 30 MPH WITH
GUSTS OF AROUND 45 MPH THROUGH THIS AFTERNOON. WINDS WILL BE
STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STAVISH
6 follow-up statements
000 
WWUS76 KMFR 261558
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
758 AM PST TUE DEC 26 2006

CAZ081-262200-
/O.UPG.KMFR.WI.Y.0035.000000T0000Z-061227T0000Z/
/O.EXB.KMFR.HW.W.0035.000000T0000Z-061226T2200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
758 AM PST TUE DEC 26 2006

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

AN APPROACHING STRONG COLD FRONT HAS INCREASED WINDS IN THE SHASTA
VALLEY TO 40 MPH WITH GUSTS ABOVE 60 MPH. THESE WINDS WILL
CONTINUE THROUGH EARLY THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ021-022-270000-
/O.CON.KMFR.HW.W.0035.000000T0000Z-061227T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
758 AM PST TUE DEC 26 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM MOVING TOWARD THE OREGON COAST WILL
PRODUCE SOUTH WIND GUSTS TO 60 TO 70 MPH ALONG THE SOUTH OREGON
COAST TODAY. THE STRONGEST GUSTS WILL BE FROM AROUND GOLD BEACH
TO CAPE ARAGO.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS76 KMFR 261638
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
838 AM PST TUE DEC 26 2006

ORZ021-022-270000-
/O.CON.KMFR.HW.W.0035.000000T0000Z-061227T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
838 AM PST TUE DEC 26 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM MOVING TOWARD THE OREGON COAST WILL
PRODUCE SOUTH WIND GUSTS TO 60 TO 70 MPH ALONG THE SOUTH OREGON
COAST TODAY. THE STRONGEST GUSTS WILL BE FROM AROUND GOLD BEACH
TO CAPE ARAGO.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-262200-
/O.CON.KMFR.HW.W.0035.000000T0000Z-061226T2200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
838 AM PST TUE DEC 26 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON. 

AN APPROACHING STRONG COLD FRONT HAS INCREASED WINDS IN THE
SHASTA VALLEY TO 40 MPH WITH GUSTS ABOVE 60 MPH. THESE WINDS WILL
CONTINUE THROUGH EARLY THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ024-026-029>031-262200-
/O.NEW.KMFR.WI.Y.0036.061226T1638Z-061226T2200Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
838 AM PST TUE DEC 26 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

A STRONG COLD FRONT IS INCREASING WINDS ACROSS SOUTHWEST AND SOUTH
CENTRAL OREGON. SOUTH WINDS 25 MPH WITH GUSTS TO 35 MPH ARE
EXPECTED THROUGH EARLY AFTERNOON ACROSS JOSEPHINE AND JACKSON
COUNTIES. SOUTH WINDS 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED
ACROSS KLAMATH AND LAKES COUNTIES THROUGH EARLY THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 262155
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
155 PM PST TUE DEC 26 2006

ORZ024-026-029>031-262300-
/O.EXP.KMFR.WI.Y.0036.000000T0000Z-061226T2200Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
155 PM PST TUE DEC 26 2006

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON.
WINDS WILL CONTINUE GUSTY THROUGH THIS EVENING...THEN SLOWLY DIMINISH. 

$$

CAZ081-270200-
/O.EXT.KMFR.HW.W.0035.000000T0000Z-061227T0200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
155 PM PST TUE DEC 26 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

AN APPROACHING STRONG COLD FRONT HAS INCREASED WINDS IN THE
SHASTA VALLEY TO 40 MPH WITH LOCAL GUSTS TO 60 MPH. THESE
WINDS WILL CONTINUE THROUGH EARLY THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ021-022-270000-
/O.CON.KMFR.HW.W.0035.000000T0000Z-061227T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
155 PM PST TUE DEC 26 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM MOVING TOWARD THE OREGON COAST WILL
PRODUCE SOUTH WIND GUSTS TO 60 TO 70 MPH ALONG THE SOUTH OREGON
COAST TODAY. THE STRONGEST GUSTS WILL BE FROM AROUND GOLD BEACH
TO CAPE ARAGO.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS76 KMFR 262356
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
356 PM PST TUE DEC 26 2006

ORZ021-022-270100-
/O.EXP.KMFR.HW.W.0035.000000T0000Z-061227T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
356 PM PST TUE DEC 26 2006

...HIGH WIND WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON.
SOUTHERLY WINDS WILL CONTINUE TO GUST INTO THE EARLY EVENING BUT
BE BELOW HIGH WIND WARNING CRITERIA. SOUTHERLY WIND GUSTS AS HIGH
AS 45 MPH CAN BE EXPECTED THROUGH 7 PM WITH THE HIGHEST GUSTS
SOUTH OF CAPE BLANCO.

$$

CAZ081-270200-
/O.CON.KMFR.HW.W.0035.000000T0000Z-061227T0200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
356 PM PST TUE DEC 26 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

AN APPROACHING STRONG COLD FRONT HAS INCREASED WINDS IN THE
SHASTA VALLEY TO 40 MPH WITH LOCAL GUSTS TO 60 MPH. THESE WINDS
WILL CONTINUE THROUGH EARLY THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

SANDLER
000 
WWUS76 KMFR 270200
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
600 PM PST TUE DEC 26 2006

CAZ081-270600-
/O.EXT.KMFR.HW.W.0035.000000T0000Z-061227T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
600 PM PST TUE DEC 26 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

GUSTY SOUTH WINDS WILL CONTINUE AS DEEP LOW PRESSURE APPROACHES
THE COAST THIS EVENING. SOUTH WINDS IN THE SHASTA VALLEY ARE
EXPECTED TO 40 MPH WITH LOCAL GUSTS TO 60 MPH. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
SANDLER
000 
WWUS76 KMFR 270554
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
954 PM PST TUE DEC 26 2006


CAZ081-270700-
/O.EXP.KMFR.HW.W.0035.000000T0000Z-061227T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
954 PM PST TUE DEC 26 2006

...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING FOR
THE SHASTA VALLEY. WINDS HAVE DECREASED AND WILL REMAIN BELOW HIGH
WIND WARNING CRITERIA TONIGHT. 

$$

SANDLER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Dec 26, 3:26 AM PST, 5 minutes earlier.

Area forecast discussion, Dec 26, 3:26 AM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
326 AM PST TUE DEC 26 2006

...VERY WET AND LOCALLY VERY WINDY CONDITIONS WITH SOME FLOODING
WILL CONTINUE TODAY FOR SOUTHWEST OREGON AND NORTHWEST
CALIFORNIA...

.DISCUSSION...A DEEP LOW PRESSURE SYSTEM IS APPROACHING THE OREGON
COAST WITH A BROAD FETCH OF RICH MOISTURE STEMMING FROM NEAR 30N
BEING PUMPED IN WITH THE AID OF A 100+ KT UPPER JET. RAINFALL
TOTALS ARE IMPRESSIVE WITH 24HR TOTALS RANGING FROM 2-6 INCHES WEST
OF THE CASCADES WITH THE HIGHEST AMOUNTS BEING MEASURED FROM CURRY
THROUGH JOSEPHINE AND SOUTHERN COOS AND DOUGLAS COUNTIES. WITH
CONTINUING RAIN INTO THE AREA...THE SMALL STREAM FLOOD ADVISORY WILL
REMAIN IN EFFECT TODAY. FLOOD WARNINGS ARE ALSO IN EFFECT FOR
STRETCHES OF THE COQUILLE AND LOWER ROGUE.

THE SURFACE LOW IS NOT HANDLED SIMILARLY BY THE GFS AND NAM...AND
HAVE FAVORED A BLEND OF THE SREF ENSEMBLE MEAN AND THE GFS WHICH
POINTS TOWARD A 996MB LOW REACHING THE NORTHERN OREGON COAST
BETWEEN 4PM-7PM THIS EVENING. WINDS ARE GUSTING TO 50 KTS AT BUOY
15 OFF PORT ORFORD AND 40-50KTS ALONG THE SOUTH COAST. EXPECT THIS
TO CONTINUE THROUGH THE DAY WITH GUSTS OF 60-70 MPH POSSIBLE
ACROSS THE COASTAL STRIP. A HIGH WIND WARNING HAS BEEN ISSUED.
SOME GUSTY S-SE WINDS ARE ALSO LIKELY INLAND TODAY. A WIND
ADVISORY HAS ALSO BEEN POSTED FOR THE SHASTA VALLEY.

THE LOW WILL MOVE INLAND THIS EVENING WITH WEAKENING WINDS...TAPERING
RAIN RATES...AND LOWERING SNOW LEVELS. THE SNOW LEVELS HAVE
REMAINED FAIRLY HIGH...ABOVE PASS LEVELS BETWEEN 5500-7000 FEET.
THE SNOW LEVEL WILL DIP TONIGHT AS COOLER AIR SPREADS IN WITH THE
UPPER TROUGH. HAVE PUT UP A SNOW ADVISORY ABOVE 4500 FEET FOR
PORTIONS OF SISKIYOU COUNTY. SNOW LEVELS WILL START HIGHER AND
ENDING LOWER. SNOW LEVELS MAY NEED TO BE REFINED SOMEWHAT HERE BY
THE DAY SHIFT.

LINGERING MAINLY WEST SIDE SHOWER CHANCES ARE ON TAP FOR WEDS...THEN
DRIER AND COOLER WEATHER WITH VALLEY FOG FOR THURS-FRI COOLER
UNDER HIGH PRESSURE.

&&

.AVIATION...VERY MOIST PERIOD. MTNS OBSCD. MVFR TO SCT IFR CONDS
ALONG THE COAST WITH STRONG MOIST FLOW FROM THE EPAC. HIGHER CIGS
INLAND. STRONG SOUTH WINDS WITH LOCAL LOW LEVEL WIND SHEAR.
CONDITIONS COOL TONIGHT WITH LOWERING FREEZING LEVELS...DECREASING
WINDS...AND DECREASING PRECIP RATES. IFR CONDS IN SNOW FOR THE
MOUNTAINS AND SOME EAST SIDE AREAS ALSO ON TAP TONIGHT THROUGH EARLY
WEDS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-
     ORZ022.
     HIGH SURF ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-
     ORZ022.

CA...WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR CAZ081.
     SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY
     FOR CAZ080-CAZ082-CAZ083 ABOVE 4500 FEET.

PACIFIC COASTAL WATERS...STORM WARNING UNTIL 4 PM PST THIS AFTERNOON
     FOR PZZ350-PZZ356.
     HAZARDOUS SEAS WARNING UNTIL 10 PM PST WEDNESDAY FOR PZZ350-
     PZZ356-PZZ370-PZZ376.
     GALE WARNING UNTIL 4 PM PST THIS AFTERNOON FOR PZZ370-PZZ376.

STAVISH
Hazardous weather outlook, Dec 25, 5:40 PM PST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
540 PM PST MON DEC 25 2006

ORZ021-022-261200-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
540 PM PST MON DEC 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A FLOOD WARNING IS IN EFFECT FOR THE SOUTH FORK COQUILLE RIVER AT
MYRTLE POINT. FOR ADDITIONAL INFORMATION REFER TO THE FLOOD WARNING
MESSAGE. A FLOOD ADVISORY IS ALSO IN EFFECT UNTIL 1000 PM PST. FOR
ADDITIONAL INFORMATION REFER TO THE FLOOD ADVISORY MESSAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A FLOOD WARNING IS IN EFFECT FOR THE SOUTH FORK COQUILLE RIVER AT
MYRTLE POINT THROUGH TUESDAY MORNING. A FLOOD WARNING IS ALSO IN
EFFECT FOR THE COQUILLE RIVER AT COQUILLE EARLY TUESDAY MORNING
UNTIL EARLY THURSDAY MORNING. FOR ADDITIONAL INFORMATION
REFER TO THE FLOOD WARNING MESSAGE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 9:01 PM PSTWind AdvisoryMFRSiskiyou11 hr
Dec 26, 3:36 AM PSTSnow AdvisoryMFRSiskiyou8 hr
Dec 26, 11:28 AM PSTHeavy Snow WarningMFRSiskiyou9 hr
Dec 26, 8:38 AM PSTWind AdvisoryMFRCurry, Jackson, Josephine, Klamath, Lake5 hr
Dec 26, 2:27 PM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas31 hr

Nearby

High Wind Warnings in Oregon, 2006High Wind Warnings in California, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.